Pacific Journal of Mathematics

Local and global bifurcation from normal eigenvalues.

John Alan MacBain

Article information

Pacific J. Math., Volume 63, Number 2 (1976), 445-466.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47H15


MacBain, John Alan. Local and global bifurcation from normal eigenvalues. Pacific J. Math. 63 (1976), no. 2, 445--466.

Export citation


  • [1] N. Dunford and J. T. Schwartz, Linear Operators, Part II, Interscience, New York, 1963.
  • [2] M. A. Krasnoseljskii,Topologcal Methods in the Theory of NonlinearIntegral Equations, Pergamon Press, New York, 1964.
  • [3] J. A. MacBain, Global bifurcation theorems for noncompact operators, Bulletin of the Amer. Math. Soc, 80, #5, Sept 1974.
  • [4] J. A. MacBain,Local and Global Bifurcationfrom Normal Eigenvalues, PhD Thesis, Purdue University, April 1974.
  • [5] P. H. Rabinowitz, Some aspects of nonlineareigenvalue problems, Rocky Mountain J. Math. 3 No. 2, Spring 1973.
  • [6] F. Riesz and B. Sz.-Nagy, Functional Analysis, tr. L. Boron, Ungar, New York, 1971.
  • [7] C. A. Stuart, Some BifurcationTheory for k-Set Contractions, Proceedings of the London Mathematical Society, Vol. XXVII, October 1973.
  • [8] R. L. Turner, Nonlinear eigenvalue problems with applications to elliptic equations, Archives of Rational Mechanics and Analysis, 42 (1972), 184-193.
  • [9] G. T. Whyburn, Topological Analysis, Princeton University Press, Princeton, 1958.

See also

  • II : John A. MacBain. Local and global bifurcation from normal eigenvalues. II. Pacific Journal of Mathematics volume 74, issue 1, (1978), pp. 143-152.